Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Running out of Meds!
Sep 22, 2012

I am currently on Atripla, which I have been on for a year. Before treatment I was viral load of 500000 and tcell count of 199, my last numbers were vl of 20 and tcell count of 399. I couldn't afford the meds through the us pharmacies, way too expensive-$1600/30days....I found viraday online at $156/30 days, which I have been taking every day religiously. I ordered my current delivery 2 1/2 weeks ago, and haven't received it yet, and don't know when I will receive it....I have 1 pill left, and dont know what to do? Can't afford the $1600/30days, called my doctor to see if I could get a script just for 7 days, to wait for the overseas delivery of viraday, which they said I should get by next week....If I can't get a script for 7 days worth of meds, what should I do? REAL NERVOUS!!! SICK TO MY STOMACH!!!

Response from Dr. Young

Hello and thanks for posting.

While it's usually better to stay continuously on your HIV medications, interruptions in treatment do occur- so long as all of your medications are discontinued at the same time, there's very little risk of complications.

If you get the Viraday, so much the better, but if not, I'd not worry so much (certainly not enough to be (in all caps) nervous or sick to your stomach.

Just let your care providers know about the possibile treatment interruption and use the episode as a teachable moment to try to modify your supply system to avoid the interruption in the future.

Be well, BY



Previous
DRUG INTERACTION!
Next
persisting PEP despite side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement